MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07135
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "air kept leaking from the hub side during use.Therefore, a new kit (other companies' product) was used instead."the reported defect was detected prior to use (in a clinical setting).There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The lot number reported is 16f22l0062.The lot number of the returned device is suspected to be from the reported lot; however, no original packaging/label was returned.Returned for investigation was a 5fr 80cm berman catheter without the original packaging.The sample was returned in the ups shipping box and was in ziploc bag.Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 88.6cm to 90cm from the distal tip of the catheter.The supplied control stroke syringe was noted connected to the inflation lumen stopcock, no damage or abnormalities were noted to the returned syringe.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon spots of dried blood were noted on the exterior surfaces of the returned sample.No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated asymmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 5cmm.The balloon did meet specifications per graphic of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated asymmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed, and air was noted leaking from the ruptured catheter body.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "air kept leaking from the hub side during use" is confirmed.The catheter body was found ruptured near the junction hub during visual inspection of the returned sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint is manufacturing related.A corrective and preventive action was opened/closed for this issue and the product was manufactured prior to the corrective actions were implemented.

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19992448
Report Number3010532612-2024-00665
Device Sequence Number6964314
Product Code DYG
UDI-Device Identifier00801902002273
UDI-Public(01)00801902002273(11)221122(17)240430(10)16F22L0062(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2024
Device Catalogue NumberAI-07135
Device Lot Number16F22L0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown